Alert archive / Colorado / Wind Advisories in 2012
Wind Advisory 26, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Nov 8, 2012, 3:28 AM MST for 8 counties in Colorado; Grand County, San Juan County, Utah. It took effect at Nov 9, 2012, 12:00 PM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2012, 3:28 AM MST (10:28 UTC)
- In effect from
- Nov 9, 2012, 12:00 PM MST
- Expired
- Nov 9, 2012, 9:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Grand Junction, CO
Counties Dolores County, CO, Garfield County, CO, Mesa County, CO, Moffat County, CO, Montrose County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO, Grand County, UT, San Juan County, UT
The radar
The Grand Junction radar (KGJX), 19 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.5 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3142 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
725 WWUS75 KGJT 081028 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 328 AM MST THU NOV 8 2012 ...STRONG GUSTY SOUTHWEST WINDS FRIDAY AFTERNOON AND EVENING... .A POWERFUL PACIFIC STORM WILL MAKE ITS WAY ACROSS THE GREAT BASIN ON FRIDAY. ITS ASSOCIATED COLD FRONT WILL APPROACH FROM THE NORTHWEST FRIDAY AFTERNOON THEN PASS IN THE EVENING. CHANCES OF VALLEY SHOWERS AND THUNDERSTORMS INCREASE THROUGHOUT THE DAY THAT WILL LIKELY PRODUCE WIDESPREAD GUSTY WIND. COZ001-002-081900- /O.NEW.KGJT.WI.Y.0026.121109T1900Z-121110T0400Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER 328 AM MST THU NOV 8 2012 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MST FRIDAY. * TIMING...NOON TO 9 PM MST FRIDAY. * WINDS...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS OF 45 TO 55 MPH. * VISIBILITY...DROPPING TO LESS THAN 3 MILES AT TIMES IN BLOWING DUST. * IMPACTS...TRAVEL ON HIGHWAYS 40...318...AND 13 MAY BE HAZARDOUS AT TIMES DUE TO BUFFETING WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
6 follow-up statements
821 WWUS75 KGJT 081827 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1127 AM MST THU NOV 8 2012 ...STRONG GUSTY SOUTHWEST WINDS FRIDAY AFTERNOON AND EVENING... .A POWERFUL PACIFIC STORM WILL MAKE ITS WAY ACROSS THE GREAT BASIN ON FRIDAY. ITS ASSOCIATED COLD FRONT WILL APPROACH FROM THE NORTHWEST FRIDAY AFTERNOON THEN PASS IN THE EVENING. CHANCES OF VALLEY SHOWERS AND THUNDERSTORMS INCREASE THROUGHOUT THE DAY THAT WILL LIKELY ENHANCE THE WIDESPREAD GUSTY WINDS AHEAD OF THE STORM. COZ001-002-090300- /O.CON.KGJT.WI.Y.0026.121109T1900Z-121110T0400Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER 1127 AM MST THU NOV 8 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MST FRIDAY... * TIMING...NOON TO 9 PM MST FRIDAY. * WINDS...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS OF 45 TO 55 MPH. * VISIBILITY...DROPPING TO LESS THAN 3 MILES AT TIMES IN BLOWING DUST. * IMPACTS...TRAVEL ON HIGHWAYS 40...318...AND 13 MAY BE HAZARDOUS AT TIMES DUE TO BUFFETING WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
148 WWUS75 KGJT 090255 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 755 PM MST THU NOV 8 2012 ...STRONG GUSTY SOUTHWEST WINDS FRIDAY AFTERNOON AND EVENING... .A POWERFUL PACIFIC STORM WILL MAKE ITS WAY ACROSS THE GREAT BASIN ON FRIDAY. ITS ASSOCIATED COLD FRONT WILL APPROACH FROM THE NORTHWEST FRIDAY AFTERNOON THEN PASS IN THE EVENING. CHANCES OF VALLEY RAIN SHOWERS INCREASE THROUGHOUT THE DAY THAT WILL LIKELY ENHANCE THE WIDESPREAD GUSTY WINDS AHEAD OF THE STORM. COZ001-002-091100- /O.CON.KGJT.WI.Y.0026.121109T1900Z-121110T0400Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER 755 PM MST THU NOV 8 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MST FRIDAY... * TIMING...NOON TO 9 PM MST FRIDAY. * WINDS...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS OF 45 TO 55 MPH. * VISIBILITY...DROPPING TO LESS THAN 3 MILES AT TIMES IN BLOWING DUST. * IMPACTS...TRAVEL ON HIGHWAYS 40...318...AND 13 MAY BE HAZARDOUS AT TIMES DUE TO BUFFETING WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
390 WWUS75 KGJT 090532 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1032 PM MST THU NOV 8 2012 ...STRONG GUSTY SOUTHWEST WINDS FRIDAY AFTERNOON AND EVENING... .A POWERFUL PACIFIC STORM WILL MAKE ITS WAY ACROSS THE GREAT BASIN ON FRIDAY. ITS ASSOCIATED COLD FRONT WILL APPROACH FROM THE NORTHWEST FRIDAY AFTERNOON THEN PASS IN THE EVENING. CHANCES OF VALLEY RAIN SHOWERS INCREASE THROUGHOUT THE DAY THAT WILL LIKELY ENHANCE THE WIDESPREAD GUSTY WINDS AHEAD OF THE STORM. COZ020-UTZ022-027-029-091345- /O.EXA.KGJT.WI.Y.0026.121109T1900Z-121110T0400Z/ PARADOX VALLEY/LOWER DOLORES RIVER-SOUTHEAST UTAH- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...GATEWAY...NUCLA...BLANDING...BLUFF... MEXICAN HAT...MOAB...CASTLE VALLEY...THOMPSON SPRINGS 1032 PM MST THU NOV 8 2012 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MST FRIDAY. * TIMING...NOON TO 9 PM MST FRIDAY. * WINDS...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS OF 45 TO 55 MPH. * VISIBILITY...DROPPING TO LESS THAN 3 MILES AT TIMES IN BLOWING DUST. * IMPACTS...TRAVEL ON EAST TO WEST ORIENTED HIGHWAYS SUCH AS INTERSTATE 70 MAY BE HAZARDOUS AT TIMES DUE TO BUFFETING WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ001-002-091345- /O.CON.KGJT.WI.Y.0026.121109T1900Z-121110T0400Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER 1032 PM MST THU NOV 8 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MST FRIDAY... * TIMING...NOON TO 9 PM MST FRIDAY. * WINDS...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS OF 45 TO 55 MPH. * VISIBILITY...DROPPING TO LESS THAN 3 MILES AT TIMES IN BLOWING DUST. * IMPACTS...TRAVEL ON HIGHWAYS 40...318...AND 13 MAY BE HAZARDOUS AT TIMES DUE TO BUFFETING WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
067 WWUS75 KGJT 091428 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 728 AM MST FRI NOV 9 2012 ...STRONG GUSTY SOUTHWEST WINDS THIS AFTERNOON AND EVENING... .A POWERFUL PACIFIC STORM WILL MAKE ITS WAY ACROSS THE GREAT BASIN TODAY. ITS ASSOCIATED COLD FRONT WILL APPROACH FROM THE NORTHWEST THIS AFTERNOON THEN PASS IN THE EVENING AND OVERNIGHT. CHANCES OF VALLEY RAIN SHOWERS INCREASE THROUGHOUT THE DAY THAT WILL LIKELY ENHANCE THE WIDESPREAD GUSTY WINDS AHEAD OF THE STORM. COZ001-002-020-UTZ022-027-029-092230- /O.CON.KGJT.WI.Y.0026.121109T1900Z-121110T0400Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- PARADOX VALLEY/LOWER DOLORES RIVER-SOUTHEAST UTAH- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...GATEWAY...NUCLA...BLANDING...BLUFF...MEXICAN HAT... MOAB...CASTLE VALLEY...THOMPSON SPRINGS 728 AM MST FRI NOV 9 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MST THIS EVENING... * TIMING...NOON TO 9 PM MST FRIDAY. * WINDS...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS OF 45 TO 55 MPH. * VISIBILITY...DROPPING TO LESS THAN 3 MILES AT TIMES IN BLOWING DUST. * IMPACTS...TRAVEL ON EAST TO WEST ORIENTED HIGHWAYS SUCH AS INTERSTATE 70 MAY BE HAZARDOUS AT TIMES DUE TO BUFFETING WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
877 WWUS75 KGJT 092100 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 200 PM MST FRI NOV 9 2012 ...STRONG GUSTY SOUTHWEST WINDS THIS AFTERNOON AND EVENING... .A POWERFUL PACIFIC STORM HAS MOVED INTO THE GREAT BASIN ALREADY PRODUCING SUSTAINED WINDS OF 15 TO 30 MPH WITH REPORTED GUSTS AS HIGH AS 50 MPH IN ADVISED ZONES. THESE WINDS WILL CONTINUE THROUGH THIS EVENING AS THE ASSOCIATED COLD FRONT APPROACHES FROM THE NORTHWEST. CHANCES OF VALLEY RAIN SHOWERS THROUGH THIS EVENING WILL ENHANCE WIDESPREAD GUSTY WINDS AHEAD OF THE STORM. AS THE COLD FRONT MOVES THROUGH THE FORECAST AREA LATE TONIGHT THROUGH EARLY SATURDAY MORNING...WINDS WILL DIMINISH BEHIND THE FRONT AND BECOME WESTERLY. COZ001-002-020-UTZ022-027-029-100400- /O.CON.KGJT.WI.Y.0026.000000T0000Z-121110T0400Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- PARADOX VALLEY/LOWER DOLORES RIVER-SOUTHEAST UTAH- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...GATEWAY...NUCLA...BLANDING...BLUFF...MEXICAN HAT... MOAB...CASTLE VALLEY...THOMPSON SPRINGS 200 PM MST FRI NOV 9 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...UNTIL 9 PM MST THIS EVENING. * WINDS...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS OF 45 TO 55 MPH. * VISIBILITY...DROPPING TO LESS THAN 3 MILES AT TIMES IN BLOWING DUST. * IMPACTS...TRAVEL ON EAST TO WEST ORIENTED HIGHWAYS SUCH AS INTERSTATE 70 MAY BE HAZARDOUS AT TIMES DUE TO BUFFETING WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
768 WWUS75 KGJT 100352 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 852 PM MST FRI NOV 9 2012 COZ001-002-020-UTZ022-027-029-100500- /O.EXP.KGJT.WI.Y.0026.000000T0000Z-121110T0400Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- PARADOX VALLEY/LOWER DOLORES RIVER-SOUTHEAST UTAH- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...GATEWAY...NUCLA...BLANDING...BLUFF...MEXICAN HAT... MOAB...CASTLE VALLEY...THOMPSON SPRINGS 852 PM MST FRI NOV 9 2012 ...WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING... GUSTY WINDS OF 25 TO 35 MPH WILL CONTINUE INTO THE EARLY MORNING HOURS. HOWEVER THE STRONG WIND GUSTS OF 45 TO 55 MPH ARE NO LONGER EXPECTED FOR THE REMAINDER OF THE EVENING. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Nov 7, 9:59 PM MST, 5 hours 29 minutes earlier.
Area forecast discussion, Nov 7, 9:59 PM MST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
959 PM MST WED NOV 7 2012
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 320 PM MST WED NOV 7 2012
THE FORECAST AREA WAS UNDER A DRY ZONAL FLOW TODAY AS THE PACIFIC
STORM OFF THE COAST OF THE PACIFIC NORTHWEST FORCED THE HIGH
PRESSURE RIDGE EAST. SUNSHINE AND MILD TEMPERATURES CONTINUED
DURING THE AFTERNOON.
THE LOW CENTER ASSOCIATED WITH THE PACIFIC STORM WILL SHIFT SLOWLY
TO THE SOUTHEAST OVERNIGHT AND THURSDAY MOVING OVER NORTHERN
CALIFORNIA BY 00Z FRIDAY. AS A RESULT...FLOW WILL VEER TO THE
SOUTHWEST AND INCREASE IN STRENGTH. LATEST MODELS SUGGEST WINDS
WILL BECOME BREEZY ACROSS THE FORECAST AREA THURSDAY AFTERNOON AND
WINDY OVER PORTIONS OF NORTHWEST COLORADO AND NORTHEAST UTAH.
IT STILL APPEARS WINDS WILL REMAIN BELOW CRITERIA SO WILL NOT BE
ISSUING ADVISORY FOR WIND WITH THIS PACKAGE.
THE STORM CONTINUES MOVING TO THE SOUTHEAST THURSDAY NIGHT DRIVING
ITS ASSOCIATED COLD FRONT TO THE WESTERN END OF THE UINTA
MOUNTAINS OF NORTHEAST UTAH BY 12Z FRIDAY. MEANWHILE...A SURGE OF
SUBTROPICAL MOISTURE WILL BECOME ENTRAINED IN THE SOUTHWESTERLIES
SLAMMING INTO THE SAN JUAN MOUNTAINS AROUND MIDNIGHT THURSDAY
NIGHT ACCORDING TO NAM12 TIME-HEIGHT. OROGRAPHIC LIFT COMBINED
WITH DIVERGENCE/DIFLUENCE ALOFT ASSOCIATED WITH 105KT JET SHOULD
BEGIN TO GENERATE ACCUMULATING SNOW OVER THE SOUTHWEST AND SOUTH-
CENTRAL COLORADO MOUNTAINS DURING THE EARLY MORNING HOURS FRIDAY.
SNOW LEVELS BEGIN AROUND 9500 FEET IN THE WARM SECTOR OF THE
STORM...BUT IT/S LIKELY THAT THERE WILL BE IMPACTS TO THE HIGH
PASSES.
MEANWHILE...TO THE NORTH A SHORTWAVE MOVING THROUGH THE TROUGH OF
THE STORM WILL FORCE THE COLD FRONT SLOWLY ACROSS THE EASTERN
UINTA MOUNTAINS DURING THE DAY. HERE...OROGRAPHICS PROVIDED BY
SOUTHWESTERLY WINDS RANGING FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH
COMBINED WITH FRONTOGENETIC FORCING AND NEGATIVE DIV-Q COULD
RESULT IN SNOW PILING UP FAST. SNOW LEVELS START NEAR 8500 AND
WILL LOWER TO THE MOUNTAIN BASE DURING THE AFTERNOON. AT THE LOWER
ELEVATIONS THERE IS A RESPECTABLE CHANCE OF RAIN SHOWERS FOR ALL
BUT THE EASTERN MOST VALLEYS. IN ADDITION...PREFRONTAL 7H WINDS
IN EXCESS OF 40 KTS WILL SPREAD FROM SOUTHWEST TO NORTHEAST ACROSS
THE FORECAST AREA WHICH PORTENDS A POSSIBLE NEED FOR WIND
ADVISORIES FRIDAY AFTERNOON/EVENING.
TEMPERATURES WILL REMAIN UNSEASONABLY MILD THURSDAY AHEAD OF THE
APPROACHING STORM BEFORE COOLING IN RESPONSE TO CLOUDS AND SHOWERS
FRIDAY.
AS THIS STORM CONTINUES THROUGH THE WEEKEND (DETAILS BELOW) THERE
IS THE POTENTIAL FOR SIGNIFICANT IMPACTS DUE TO ACCUMULATING SNOW
AND WIND DRIVEN SNOW OVER MANY OF THE MOUNTAINS. TODAY/S TEAM HAS
FOCUSED ON THE EASTERN UINTA MTNS AND THE SOUTHERN AND PORTIONS
OF THE CENTRAL MOUNTAINS OF COLORADO WHICH WILL BE IMPACTED DURING
THE EARLY STAGES OF THIS STORM. AS DETAILS EMERGE...EXPECT
ADDITIONAL WINTER WEATHER AND NON-PRECIPITATION HIGHLIGHTS TO BE
ISSUED FOR THIS VIGOROUS WINTER-LIKE STORM.
.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 320 PM MST WED NOV 7 2012
THE STRONG COLD FRONT IS EXPECTED TO SWEEP ACROSS THE FORECAST AREA
FRIDAY NIGHT AS THE SURFACE LOW TRACKS EAST ACROSS WY. SNOW LEVELS
LOWER QUICKLY TO MTN BASES...AND MANY VALLEYS COULD SEE SOME SNOW
OR A RAIN/SNOW MIX BY SATURDAY MORNING. THE CORE OF THE LEAD
UPPER JET ALSO CROSSES THE AREA FRIDAY NIGHT CONTRIBUTING DYNAMIC
LIFT TO ALREADY STRONG SW OROGRAPHIC FORCING. EXPECT TO SEE A
PERIOD OF HEAVY SNOW ACCOMPANY THE FRONT WITH BLOWING SNOW FROM
THE STRONG WINDS...AND WHITE-OUT CONDITIONS ARE POSSIBLE AT TIMES
OVER THE MOUNTAINS. HEAVIEST SNOW IS EXPECTED TO BE OVER THE ERN
UINTA MTNS AND THE SAN JUAN/ELK /SAWATCH MTNS AND GRAND MESA
FRIDAY NIGHT.
SNOW IS EXPECTED TO DECREASE OVER THE EASTERN UINTA MTNS AFTER
MIDNIGHT FRIDAY NIGHT AS THE FLOW BEHIND THE FRONT TURNS WESTERLY
AND ALL BUT THE HIGHEST PEAKS SHOULD BECOME SHADOWED BY THE HIGHER
MTNS TO THEIR WEST.
THIS AMPLIFIED TROUGH BECOMES SOMEWHAT POSITIVE TILTED THIS WEEKEND
AS ENERGY PULLS AWAY INTO MONTANA/DAKOTAS WHILE A SECONDARY SHORTWAVE
DIRECTS ADDITIONAL ENERGY INTO THE TROUGH BASE. THUS...MODELS DO NOT
BRING THE UPPER TROUGH ACROSS OUR FORECAST AREA UNTIL SUNDAY
MORNING. HOWEVER...MODELS SHOW SOME SLACKENING OF PRECIPITATION SAT
AFTERNOON BETWEEN THE COLD FRONT AND THE SECONDARY SHORTWAVE AND AS
THE INITIAL MOISTURE TAP MOVES EAST. WILL USE THIS POSSIBLE DOWNTURN
TO END THE WINTER STORM WATCH. ONE TO 2 FEET OF SNOW IS POSSIBLE IN
THE CENTRAL AND SOUTHWEST CO MTNS BY SATURDAY EVENING.
BUT WITH THE UPPER TROUGH STILL OUR WEST...DEEP-LAYER UPWARD Q-G
FORCING PERSISTS IN THE NAM/GFS UNTIL SUNDAY MORNING SO WILL KEEP
SOME SNOW IN THE MTNS SATURDAY NIGHT. MODELS ALSO HINT AT A WEAK 700
MB LOW CIRCULATION CROSSING THE NORTH DURING THIS TIME PERIOD.
FLOW ALOFT TURNS NW SUNDAY AND MORE FAVORABLE FOR OROGRAPHIC SNOW IN
THE NRN CO MTNS...THOUGH WITH DECREASING MOISTURE AMOUNTS SHOULD BE
LESS. WILL NEED TO WATCH THE UNCOMPAHGRE GORGE AREA SOUTH OF OURAY
ON SUNDAY FOR LOCALIZED HEAVIER SNOWFALL SHOULD FLOW GO NORTH.
TEMPERATURES WILL TURN MUCH COLDER THIS WEEKEND. HIGH TEMPERATURES
IN THE 30S AND 40S ARE EXPECTED FOR THE VALLEYS ON SUNDAY...A FAR
CRY FROM HIGHS IN THE 60S CURRENTLY BEING EXPERIENCED TODAY.
A PERIOD OF RELATIVE CALM IS ANTICIPATED MONDAY THROUGH WEDNESDAY OF
NEXT WEEK UNDER A RATHER FLAT RIDGE OF HIGH PRESSURE IN THE WAKE OF
THE WEEKEND STORM. HOWEVER...BY NEXT WEDNESDAY ANOTHER TROUGH
MOVES INTO THE FAR WEST.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 959 PM MST WED NOV 7 2012
SKC OVERNIGHT BUT HIGH CLOUDS WILL BE SPREADING ACROSS THE AREA ON
THURSDAY. LOCAL G25KTS WILL BE POSSIBLE BETWEEN 18Z THURSDAY
THROUGH 00Z THURSDAY EVENING...WITH AREAS OF MECHANICAL TURBULENCE.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...WINTER STORM WATCH FROM LATE THURSDAY NIGHT THROUGH SATURDAY
AFTERNOON FOR COZ009-012-018-019.
UT...WINTER STORM WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR UTZ023.
&&
SHORT TERM...NL
LONG TERM...JAD
AVIATION...PFHazardous weather outlook, Nov 7, 3:54 PM MST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 354 PM MST WED NOV 7 2012 COZ001>014-017>023-UTZ022>025-027>029-081400- LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS- UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS- EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT- LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES- 354 PM MST WED NOV 7 2012 ...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WINTER DRIVING CONDITIONS WITH SNOWFALL AND STRONG WINDS ARE POSSIBLE FRIDAY THROUGH SUNDAY OVER MOST MOUNTAIN PASSES AS A PACIFIC STORM MOVES THROUGH THE AREA. WINDS WILL INCREASE THURSDAY AS A STRONG PACIFIC STORM MOVES FROM THE PACIFIC NORTHWEST INTO THE GREAT BASIN. AS THIS SYSTEM MOVES THROUGH THE AREA FRIDAY AND SATURDAY...VALLEY RAIN AND MOUNTAIN SNOW WILL SPREAD ACROSS THE AREA AND MUCH COOLER TEMPERATURES WILL TAKE HOLD. WITH MUCH COLDER TEMPERATURES EXPECTED TO MOVE IN FRIDAY NIGHT THROUGH SATURDAY...PRECIPITATION WILL CHANGE TO MAINLY SNOW DOWN TO THE VALLEY BOTTOMS. PRECIPITATION WILL GRADUALLY DECREASE SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT...HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION. TGJT
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 3:23 AM MST | Winter Storm Watch | GJT | Eagle, Garfield, Moffat, Pitkin, Rio Blanco, Routt | 13 hr |
| Nov 8, 3:23 AM MST | Winter Storm Warning | GJT | Archuleta, Delta, Dolores, Eagle, Garfield, Gunnison and 11 more | 4 days |
| Nov 8, 3:23 AM MST | Winter Weather Advisory | GJT | Archuleta, Delta, Dolores, Eagle, Garfield, Gunnison and 10 more | 4 days |
Nearby
Wind Advisories in Colorado, 2012Wind Advisories in Utah, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.